MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL
Model Number ONXMC-25/33
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the initial report received via email on 08 sept 2023, a on-x mitral implant registration card returned from the user facility is for a patient with an existing on-x mitral valve implanted.The patient had onxmc-25/33 serial number: (b)(6) implanted on (b)(6) 2021.The valve was explanted for an unknown issue on (b)(6) 2023.The investigation is on-going.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report received via email on 08sept2023, a on-x mitral implant registration card returned from the user facility is for a patient with an existing on-x mitral valve implanted.The artivion field representative replied to the request for additional information as follows "i tried several times to get info on this valve, but never received a response.There was never a complaint from the surgeon or anyone else about this valve." no additional information forthcoming.This investigation is relegated to onxmc-25/33.Serial number: (b)(6).
 
Additional Manufacturer Narrative
The manufacturing records for serial number (b)(6) were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.Document change orders le17685 and le17849 were issued for leaflet tuning as a part of the standard manufacturing process.On (b)(6) 2021 an onxmc 25/33 sn (b)(6) was used in a case for a 48-year-old male in the mitral position.A second mitral on-x was reported to device tracking as implanted in the same position, same patient: (b)(6) 2023 onxmc 25/33 sn (b)(6) (707 days post-implant).Attempts to receive additional information received no response.Review of manufacturing records show no processing issues.The valve was not returned to the manufacturer for examination.We have no information about the explanted on-x valve other than the tracking notice and assume the valve was discarded on site.Consequently, we do not have enough information to know what, if any, contribution the valve had to the decision to replace it.The instructions for use for the on-x valve lists the possibility of explantation as a consequence of a complication of prosthetic heart valve replacement [ifu].But in this instance, we do not have any information to help us identify that complication.After multiple attempts to obtain additional information, we completed this report with the limited available information.As such the determination was made that there is not enough information to determine what, if any, contribution the on-x valve had to the decision for its removal.There is not sufficient data to determine a failure mode; thus, severity and occurrence is not evaluated.No further action is required without additional information.The root cause is unknown.After multiple attempts to obtain additional information, we completed this report with the limited available information.As such the determination was made that there is not enough information to determine what, if any, contribution the on-x valve had to the decision for its removal.This event does not identify additional hazards or modify the probability and severity of existing hazards, and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted.Field assurance will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ONX MITRAL CONFORM 25/33
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key17885532
Report Number1649833-2023-00037
Device Sequence Number7289544
Product Code LWQ
UDI-Device Identifier00851788001303
UDI-Public851788001303
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberONXMC-25/33
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer09/08/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale